×

zbMATH — the first resource for mathematics

Abelian étale coverings of generic curves and ordinarity. (Revêtements étales abéliens de courbes génériques et ordinarité.) (French) Zbl 0785.14014
Let \(k\) be a separably closed field of characteristic \(p>0\) and \(g \geq 2\) be an integer. By P. Deligne and D. Mumford [Publ. Math., Inst. Hautes Étud. Sci. 36(1969), 75-110 (1970; Zbl 0181.488)] there exists a universal stable curve \(Z_ g \to H_ g\), where \(H_ g\) is a \(k\)-subscheme of a convenient Hilbert scheme such that every stable curve over \(k\) of genus \(g\) is isomorphic to a fiber of \(Z_ g \to H_ g\) and \(H_ g\) is geometrically irreducible and smooth over \(k\), moreover the set of \(x \in H_ g\) whose fiber in \(Z_ g\) is smooth is an open dense subset of \(H_ g\). Let \(\eta\) be the generic point of \(H_ g\) and \(L\) the algebraic closure of \(k(\eta)\). The generic curve of genus \(g\) is denoted by \(X=Z_ g \times_{H_ g} \text{Spec} L\). It is a proper, smooth and connected curve over \(L\). Given a scheme \(S\) of characteristic \(p\) and \(f:Z \to S\) any morphism of schemes, we denote by \(Z^{(p)}=Z \times_ SS\) with respect to the absolute Frobenius morphism \(S \to S\). Given a semi-stable curve \(Z\) over a field \(K\) of characteristic \(p>0\) the relative Frobenius \(F:Z \to Z^{(p)}\) induces a map \(F^*:H^ 1(Z^{(p)}, {\mathcal O}_{Z^{(p)}}) \to H^ 1(Z, {\mathcal O}_ Z)\). We say that \(Z\) is ordinary if \(F^*\) is bijective. The author’s main result states that given any étale connected Galois covering \(Y\) of \(X\) with Galois group of order prime to \(p\) then \(Y\) is ordinary. In particular, \(X\) is ordinary. Furthermore, this result together with a result of R. M. Crew [cf. Compos. Math. 52, 31-45 (1984; Zbl 0558.14009); corollary 1.8.3] which says that if \(Y\) is a complete nonsingular connected curve defined over an algebraically closed field \(k\) of characteristic \(p>0\) and \(X \to Y\) is a finite étale Galois covering of degree a power of \(p\), then \(X\) is ordinary if and only if \(Y\) is ordinary, implies that every étale abelian covering of a generic curve is ordinary.

MSC:
14G15 Finite ground fields in algebraic geometry
14H30 Coverings of curves, fundamental group
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Bosch ( S. ), Lutkebohmert ( W. ) et Raynaud ( M. ) .- Néron Models , A Series of modern Surveys in Mathematics , Springer-Verlag , 21 ( 1990 ). MR 1045822 | Zbl 0705.14001 · Zbl 0705.14001
[2] Deligne ( P. ) et Mumford ( D. ) .- The irreducibility of the space of curves of given genus , Publ. Math. IHES , 36 ( 1969 ) pp. 75 - 110 . Numdam | MR 262240 | Zbl 0181.48803 · Zbl 0181.48803 · doi:10.1007/BF02684599 · numdam:PMIHES_1969__36__75_0 · eudml:103899
[3] Crew ( R.M. ) .- Etale p-covers in caracteristic p , Compositio Math. , 52 ( 1984 ) pp. 31 - 45 . Numdam | MR 742696 | Zbl 0558.14009 · Zbl 0558.14009 · numdam:CM_1984__52_1_31_0 · eudml:89650
[4] Grothendieck ( A. ) et Dieudonné ( J. ) .- Éléments de géométrie algébrique , Publ. Math. IHES , 8 . Numdam · Zbl 0203.23301 · numdam:PMIHES_1961__8__5_0
[5] Koblitz ( N. ) .- p-adic variation of the zeta- function over familles of varieties defined over finite field , Compositio Math. , 31 n^\circ 2 ( 1975 ) pp. 119 - 218 . Numdam | MR 414557 | Zbl 0332.14008 · Zbl 0332.14008 · numdam:CM_1975__31_2_119_0 · eudml:89270
[6] Mumford ( D. ) .- Abelian varieties , Oxford Univ. Press , Oxford ( 1970 ). MR 282985 | Zbl 0223.14022 · Zbl 0223.14022
[7] Raynaud ( M. ) .- Spécialisation du foncteur de Picard , Publ. Math. IHES , 38 ( 1970 ) pp. 27 - 76 . Numdam | MR 282993 | Zbl 0207.51602 · Zbl 0207.51602 · doi:10.1007/BF02684651 · numdam:PMIHES_1970__38__27_0 · eudml:103905
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.